Alert archive / Michigan / Freeze Warnings in 2013

Freeze Warning 2, NWS Gaylord, MI

September 13, 201310 counties in Michigan

NWS Gaylord, MI issued this freeze warning at Sep 13, 2013, 3:35 PM EDT for 10 counties in Michigan. It took effect at Sep 14, 2013, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2013, 3:35 PM EDT (19:35 UTC)
In effect from
Sep 14, 2013, 2:00 AM EDT
Expired
Sep 14, 2013, 8:00 AM EDT
In force
6 hr
Issued by
NWS Gaylord, MI

Counties Cheboygan County, MI, Crawford County, MI, Kalkaska County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 25 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 7.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2013-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2013-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WWUS73 KAPX 131935
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
335 PM EDT FRI SEP 13 2013

...COLD TEMPERATURES WITH FROST AND INLAND HARD FREEZE TONIGHT...

MIZ017-022-023-027>029-032>035-140345-
/O.UPG.KAPX.FR.Y.0008.130914T0600Z-130914T1200Z/
/O.NEW.KAPX.FZ.W.0002.130914T0600Z-130914T1200Z/
CHEBOYGAN-OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...CHEBOYGAN...GAYLORD...ATLANTA...
KALKASKA...GRAYLING...MIO...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH
335 PM EDT FRI SEP 13 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED TONIGHT...ESPECIALLY
   IN LOW LYING AREAS OF INTERIOR NORTHERN LOWER MICHIGAN.

IMPACTS...

 * SENSITIVE VEGETATION MAY BE KILLED WITHOUT PROPER CARE AND
   ATTENTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT 
   OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER 
   SENSITIVE VEGETATION. 

&&

$$

MIZ008-015-016-018>021-024>026-030-031-036-041-042-140345-
/O.CON.KAPX.FR.Y.0008.130914T0600Z-130914T1200Z/
CHIPPEWA-MACKINAC-EMMET-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
ALPENA-BENZIE-GRAND TRAVERSE-ALCONA-MANISTEE-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...ROGERS CITY...CHARLEVOIX...NORTHPORT...MANCELONA...
ALPENA...FRANKFORT...TRAVERSE CITY...HARRISVILLE...MANISTEE...
TAWAS CITY...GLADWIN...STANDISH
335 PM EDT FRI SEP 13 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SATURDAY. 

HAZARDOUS WEATHER...

 * WIDESPREAD FROST WILL OCCUR TONIGHT...WITH LOCALIZED FREEZING 
   TEMPERATURES IN THE LOWEST LYING AREAS OF INTERIOR NORTHERN 
   MICHIGAN. 

IMPACTS...

 * SENSITIVE VEGETATION WILL BE DAMAGED WITHOUT PROPER CARE AND
   ATTENTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE 
   OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$
2 follow-up statements
074 
WWUS73 KAPX 140130
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
930 PM EDT FRI SEP 13 2013

...COLD TEMPERATURES WITH FROST AND INLAND HARD FREEZE TONIGHT...

MIZ017-022-023-027>029-032>035-140930-
/O.CON.KAPX.FZ.W.0002.130914T0600Z-130914T1200Z/
CHEBOYGAN-OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...CHEBOYGAN...GAYLORD...ATLANTA...
KALKASKA...GRAYLING...MIO...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH
930 PM EDT FRI SEP 13 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SATURDAY. 

HAZARDOUS WEATHER...

 * WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED TONIGHT... 
   ESPECIALLY IN LOW LYING AREAS OF INTERIOR NORTHERN LOWER 
   MICHIGAN. 

IMPACTS...

 * SENSITIVE VEGETATION MAY BE KILLED WITHOUT PROPER CARE AND 
   ATTENTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT 
   OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER 
   SENSITIVE VEGETATION. 

&&

$$

MIZ008-015-016-018>021-024>026-030-031-036-041-042-140930-
/O.CON.KAPX.FR.Y.0008.130914T0600Z-130914T1200Z/
CHIPPEWA-MACKINAC-EMMET-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
ALPENA-BENZIE-GRAND TRAVERSE-ALCONA-MANISTEE-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...ROGERS CITY...CHARLEVOIX...NORTHPORT...MANCELONA...
ALPENA...FRANKFORT...TRAVERSE CITY...HARRISVILLE...MANISTEE...
TAWAS CITY...GLADWIN...STANDISH
930 PM EDT FRI SEP 13 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SATURDAY. 

HAZARDOUS WEATHER...

 * WIDESPREAD FROST WILL OCCUR TONIGHT...WITH LOCALIZED FREEZING 
   TEMPERATURES IN THE LOWEST LYING AREAS OF INTERIOR NORTHERN 
   MICHIGAN. 

IMPACTS...

 * SENSITIVE VEGETATION WILL BE DAMAGED WITHOUT PROPER CARE AND 
   ATTENTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE 
   OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$
217 
WWUS73 KAPX 140748
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
348 AM EDT SAT SEP 14 2013

MIZ017-022-023-027>029-032>035-141200-
/O.CON.KAPX.FZ.W.0002.000000T0000Z-130914T1200Z/
CHEBOYGAN-OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...CHEBOYGAN...GAYLORD...ATLANTA...
KALKASKA...GRAYLING...MIO...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH
348 AM EDT SAT SEP 14 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

HAZARDOUS WEATHER...

 * WIDESPREAD TEMPERATURES NEAR OR BELOW FREEZING WILL CONTINUE
   THROUGH SUNRISE...COLDEST IN LOW LYING AREAS OF INTERIOR
   NORTHERN LOWER MICHIGAN WHERE READINGS WILL DIP INTO THE UPPER
   20S.

IMPACTS...

 * SENSITIVE VEGETATION MAY BE KILLED WITHOUT PROPER CARE AND 
   ATTENTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING ARE OCCURRING. THESE
   CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MIZ008-015-016-018>021-024>026-030-031-036-041-042-141200-
/O.CON.KAPX.FR.Y.0008.000000T0000Z-130914T1200Z/
CHIPPEWA-MACKINAC-EMMET-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
ALPENA-BENZIE-GRAND TRAVERSE-ALCONA-MANISTEE-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...ROGERS CITY...CHARLEVOIX...NORTHPORT...MANCELONA...
ALPENA...FRANKFORT...TRAVERSE CITY...HARRISVILLE...MANISTEE...
TAWAS CITY...GLADWIN...STANDISH
348 AM EDT SAT SEP 14 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

HAZARDOUS WEATHER...

 * AREAS OF FROST WILL OCCUR THROUGH SUNRISE AS TEMPERATURES DIP
   INTO THE 30 TO 37 DEGREE RANGE.

IMPACTS...

 * SENSITIVE VEGETATION WILL BE DAMAGED WITHOUT PROPER CARE AND 
   ATTENTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE 
   OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$

LAWRENCE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this freeze warning went out at Sep 13, 1:37 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 13, 1:37 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
137 PM EDT FRI SEP 13 2013

.SYNOPSIS...
ISSUED AT 312 AM EDT FRI SEP 13 2013

COOL CANADIAN HIGH PRESSURE OVER THE WESTERN LAKES TODAY WILL DRIFT
OVERHEAD TONIGHT...BEFORE SHIFTING OFF TO THE EAST AHEAD OF AN
APPROACHING COLD FRONT BY SUNDAY. THIS SET UP WILL CONTINUE TO GIVE
NORTHERN MICHIGAN VERY FALL-LIKE WEATHER AS WE WRAP UP THE WORK WEEK
TODAY...WITH THE POTENTIAL FOR SOME QUITE COLD TEMPERATURES ARRIVING
TONIGHT WITH CLEAR SKIES IN PLACE. THAT APPROACHING COLD FRONT WILL
BRING A ROUND OF SHOWERS FOR THE DAY ON SUNDAY...BEFORE COOLER BUT
DRIER CONDITIONS MAKE ANOTHER VISIT EARLY NEXT WEEK.

&&

.UPDATE...
ISSUED AT 132 PM EDT FRI SEP 13 2013

SKIES CONTINUE TO CLEAR AS EXPECTED AS SUBSIDENCE/DRY AIR TAKES
HOLD ACROSS MICHIGAN. THIS SETUP WITH LEAD TO FROSTY CONDITIONS
ACROSS A MAJORITY OF THE AREA TONIGHT.

UPDATE ISSUED AT 951 AM EDT FRI SEP 13 2013

LAKE EFFECT RAIN SHOWERS HAVE NOW WANED LEAVING MOSTLY CLOUDY
CONDITIONS. WILL BE MONITORING THE FORECAST TO SEE AMOUNT/EXTENT OF
CLEARING OVER THE NEXT FEW HOURS.

UPDATE ISSUED AT 622 AM EDT FRI SEP 13 2013

LAKE DRIVEN LIGHT RAIN SHOWERS WERE STILL ONGOING IN THE NORTHERLY
FLOW REGIMES..AS WELL AS UP AGAINST THE HIGHER TERRAIN...DRY AIR
WEDGE COMING IN FROM THE NORTH WILL END PRECIP BY MID MORNING.

THE CLEARING FROM THE WEDGE OF DRY AIR FROM THE NORTH HAS SLOWED
JUST A BIT...BUT STILL LOOKS TO SWEEP IN OVER NRN MICHIGAN THIS
MORNING....BRINGING SUNSHINE TO INLAND AREAS. STILL GOTTA BELIEVE
DESPITE UPSTREAM SATELLITE...THAT DIURNALLY DRIVEN CU WILL STILL
BE AROUND...SQUISHED UP UNDERNEATH A LOWERING INVERSION. COVERAGE
IS TOUGH HERE...NORMALLY A MOSTLY CLOUDY SKY IS THESE SORT OF
CASES...BUT WILL CONTINUE TO LEAN TO MORE SUN THAN CLOUDS. TOTALLY
CLEAR SKIES ARE NOT EXPECTED TILL TONIGHT.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 312 AM EDT FRI SEP 13 2013

CURRENTLY...MOSTLY CLOUDY SKIES ACROSS NRN MICHIGAN WITHIN
RELATIVELY MOIST AND INCREASING LOW LEVEL COLD POOL VIA GUSTY
NORTHERLY WINDS....TRAPPED UNDERNEATH A STRENGTHENING INVERSION.
THIS IS A QUITE COMMON SETUP...AND HAS ALSO BROUGHT ABOUT QUITE
THE FALL FEEL ACROSS THE REGION. OVERLAKE INSTABILITY AND SLUG OF
BETTER LOW LEVEL MOISTURE (AND SOME BRIEF MID LEVEL ENHANCEMENT)
HAS ALLOWED SOME RATHER RESPECTABLE LAKE EFFECT RAIN SHOWERS TO
JOIN IN ON THE FUN...PRIMARILY OVER FAR NE LOWER AND FAR NW
LOWER...WITHIN THE NORTH FLOW REGIMES. A SLUG OF DRIER AIR WAS
DEFINITELY NOTED SINKING IN ACROSS EASTERN LAKE SUPERIOR...WITH A
DEFINITE ABILITY TO BE DRY ENOUGH TO EAT AWAY AT NOT ONLY WHAT
PRECIP IS LEFT IN EASTERN UPPER...BUT TO ACTUALLY CLEAR THE SKIES
OUT...DESPITE NO CHANGE IN FETCH LENGTH. BEHIND THE SLUG OF DRY
AIR...THERE WAS ANOTHER BAND OF LOW LEVEL MOISTURE THAT WAS
SHOWING SIGNS OF THINNING.

TODAY AND TONIGHT...A DEEP NORTHERLY WIND FLOW HOLDS THROUGH THE
DAY/EARLY EVENING WITH COLD LOW LEVEL TEMPERATURES PERSISTING
ALONG WITH THE OVERLAKE INSTABILITY. STRONG SUBSIDENCE ALSO
CONTINUES THROUGH THE DAY BEHIND A DEPARTING UPPER TROUGH AXIS.
THIS SET UP TYPICALLY RESULTS IN LOW LEVEL CLOUDS/STRATO CU BEING
MUCH MORE STUBBORN TO ERODE/EXIT THAN MODELS SUGGEST. WHILE THIS
IS USUALLY THE BEST COURSE OF ACTION...CAN'T HELP BUT NOTICE THAT
SLUG OF DRY AIR WORKING DOWN OVER NRN MICHIGAN 13-17Z...AND THE
LATEST DATA SUGGESTION THAT THE SECONDARY BAND OF MOISTURE WILL
THIN OUT/WANE THROUGH THE DAY. SEEING THIS DRY AIR TOTALLY
OVERCOME THE LAKE CLOUD GENERATION ACROSS EASTERN UPPER SEEMS TO
BE A TELL-TALE SIGN THAT LESS CLOUD MAY BE THE WAY TO GO TODAY. DO
NOT THINK THINGS WILL BE GOING CLEAR...BUT DO BELIEVE THAT LAKE
EFFECT RAIN SHOWERS WILL NOT LAST LONG AT ALL...MAYBE SOME VERY
LIGHT STUFF GOING THROUGH SHORTLY AFTER DAYBREAK. ALSO...PRESENCE
OF DEEPENING INVERSION WILL PROBABLY STILL BE ABLE TO HOLD SOME
MOISTURE/DIURNALLY DRIVEN FLAT CU IN THROUGH A GOOD DEAL OF THE
AFTERNOON...BEFORE LOSS OF SUNDOWN BRINGS CLEAR SKIES FOR THE
NIGHT. THAT SAID...PRESENCE OF THAT DRY SLUG OF AIR LEANS ME TO GO
MORE SUN THAN CLOUDS FOR THE LATE MORNING/AFTERNOON. NOT GONNA
HELP THE TEMPERATURES ALL THAT MUCH...AS THE AIR MASS IS STILL
COLD. HIGHS WILL BE IN THE MID 50S TO MAYBE SOME VERY LOW 60S.

HEADLINE DECISIONS FOR TONIGHT...FOCUS ON THE LONG TALKED ABOUT
FROST/FREEZE POTENTIAL. WHILE TRENDS DO POINT TOWARD MORE CLEARING
THAN CLOUDS FOR THE DAY...BL MOISTURE ALSO LIKELY TO MIX OUT
BETTER THAN ONE WOULD EXPECT IN THIS TYPE OF SET UP. THE CLEAR
SKIES FOR TONIGHT ALONG WITH LIGHT/CALM WINDS FROM HIGH PRESSURE
SETTLING IN OVERHEAD WILL ALSO LEAD TO EXCELLENT RADIATIONAL
COOLING CONDITIONS. ALL POINTING TOWARD A REALLY GOOD FROST AND
FREEZE FOR SOME OF THE LOWEST LYING AREAS/VALLEYS. LOOKING AT SOME
STATISTICAL DATA...FOR SEVERAL OF THE COLDEST LOCALES IN NIGHTS
LIKE THIS...A ROUGH AVERAGE OF ONLY 4-6 DAYS AROUND THIS TIME OF
YEAR SEE TEMPERATURES SINKING TO BELOW 31 DEGREES. SO ALTHOUGH
THERE WILL BE LOW LYING AREAS THAT SEE A HARD FREEZE...THE MORE
PREDOMINANT CASE WILL BE FOR FROST. HAVE ISSUED A FROST ADVISORY
FOR THE ENTIRE AREA. REFINEMENTS CAN BE MADE BY THE DAY CREW AFTER
ASSESSING MIXING/CLOUD SCENARIO INTO THE AFTERNOON. LOWS RIGHT NOW
WILL BE HAVE A HUGE RANGE...BUT MAINLY IN THE UPPER 20S TO LOWER
HALF OF THE 30S. SOME COASTAL LOCALES WILL HANG IN THE UPPER
30S...BUT EVEN LAND BREEZES WILL MAKE THESE PLACES COLD.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 312 AM EDT FRI SEP 13 2013

NOT A WHOLE LOT TO TALK ABOUT AS WE HEAD THROUGH THE WEEKEND AND
MUCH OF NEXT WEEK...AND THAT'S NOT NECESSARILY A BAD THING THIS TIME
OF YEAR. THE OVERALL WEATHER PATTERN LOOKS RATHER TAME...WITH A
BRIEF INTERRUPTION OF SOME POTENTIALLY MORE ACTIVE CONDITIONS SUNDAY
AS A COLD FRONT APPROACHES. OTHERWISE...SORT OF THE CLASSIC "RINSE
AND REPEAT" PATTERN IS FORESEEN INTO EARLY NEXT WEEK...WITH INITIAL
DEEPER UPPER TROUGHING CURRENTLY IN PLACE ACROSS THE GREAT LAKES
EXITING STAGE RIGHT BRIEFLY INTO SATURDAY...BUT WITH RENEWED UPPER
TROUGHING EXPECTED TO TAKE ITS PLACE EARLY NEXT WEEK. HOWEVER...FOR
THOSE OF YOU NOT YET READY TO GO FULL BORE INTO FALL (AND LET'S FACE
IT - SEPTEMBER IS TYPICALLY A WARMISH BUT BEAUTIFUL MONTH AROUND
THESE PARTS)...SOME GOOD NEWS AWAITS LATER NEXT WEEK WITH INCREASING
HINTS THAT SOME MORE LATE SUMMER WARMTH MAY ARRIVE AS WE HEAD TOWARD
THE AUTUMNAL EQUINOX NEXT SUNDAY.

IN THE MEANTIME...NOT MUCH TO TALK ABOUT FOR SATURDAY/SATURDAY NIGHT
AS A RATHER ELONGATED AXIS OF HIGH PRESSURE OVERHEAD SATURDAY
MORNING WORKS TOWARD THE MID ATLANTIC STATES...AS BRIEF SHORTWAVE
RIDGING BUILDS ACROSS THE NORTHERN LAKES. THAT WILL BE OCCURRING IN
ADVANCE OF ANOTHER AXIS OF HEIGHT FALLS WORKING INTO THE UPPER
MIDWEST...WITH A COLD FRONT TRAILING NOT FAR BEHIND...PROGGED TO
MAKE A RUN AT EASTERN UPPER BY SUNDAY MORNING. SETUP LOOKS PRIME FOR
A GOOD DEAL OF SUNSHINE AND SOME WARMER TEMPS SATURDAY WITH A VERY
DRY SUB-500MB AIRMASS AND PLENTIFUL SUBSIDENCE IN PLACE.
HOWEVER...NOT MUCH TIME FOR ANY SIGNIFICANT WARMTH TO WORK THIS FAR
NORTH...SO READINGS RANGING THROUGH THE UPPER HALF OF THE 60S TO
MAYBE LOWER 70S SHOULD JUST ABOUT DO IT...AS SOME HIGH CLOUDS
INCREASE WITH TIME.

NARROW CORRIDOR OF MOISTURE AND A DECENT AXIS OF HEIGHT FALLS/UPPER
SUPPORT STILL LOOK TO ARRIVE FROM NORTH TO SOUTH VERY LATE SATURDAY
NIGHT BUT ESPECIALLY INTO SUNDAY AS THE COLD FRONT ARRIVES. SHOULD
SEE A ROUND OF SHOWERS ALSO MAKE AN APPEARANCE...AND WITH A GOOD
SIGNAL FROM ALL AVAILABLE GUIDANCE THE PAST FEW DAYS...WILL GO AHEAD
AND BUMP POPS TO LIKELY AT THIS POINT. THUNDER THREAT IS JUST ABOUT
ZERO WITH PALTRY LAPSE RATES AND ALL THE GOOD INSTABILITY DOWN INTO
THE CENTRAL PLAINS/MID MISS VALLEY. HIGH TEMPS ON SUNDAY ARE TRICKY
AS FRONTAL TIMING AROUND MIDDAY AND EXPECTED CLOUDS WILL PROBABLY
CAP READINGS ONLY IN THE LOW 60S NORTHERN HALF OF THE CWA...MAYBE
AGAIN PUSHING 70 SOUTHEAST COUNTIES FOR A TIME.

ANOTHER ROUND OF COOLER AIR IS SET TO ARRIVE LATER SUNDAY INTO
MONDAY AS UPPER TROUGHING AGAIN ARRIVES. AIRMASS AT THIS JUNCTURE
DOESN'T LOOK QUITE AS COLD AS THE CURRENT ONE...BUT IT WILL BE MUCH
DRIER PER AVAILABLE PROGS...SUGGESTING A PERIOD OF SUNNY BUT BELOW
NORMAL CONDITIONS TO START THE WORK WEEK. SHOULD BE A COUPLE MORE
CHILLY MORNING...WITH PERHAPS ANOTHER FROST/FREEZE CONCERN BOTH
SUNDAY AND MONDAY NIGHTS. THAT THREAT SHOULD BE MOST PRONOUNCED
MONDAY NIGHT AS SPRAWLING CANADIAN HIGH PRESSURE AGAIN BUILDS
OVERHEAD...WHILE A BETTER PRESSURE GRADIENT SUNDAY NIGHT MAY KEEP
THINGS FROM BEING COMPLETELY DECOUPLED.

AFTER THAT...LOOKS LIKE A SLOW WARMUP INTO MID AND LATE WEEK AS
TROUGHING GRADUALLY DEVELOPS BACK THROUGH THE WESTERN STATES...
SENDING HEIGHTS SLOWLY RISING DOWNSTREAM ACROSS THE GREAT LAKES.
INITIAL PUSH OF BETTER THERMAL AND MOISTURE ADVECTION MAY SET OFF
ANOTHER ROUND OF SHOWERS SOMETIME WEDNESDAY OR WEDNESDAY NIGHT
(TIMING STILL A BIT IN QUESTION)...AND BETTER CLOUD COVER WILL ALSO
PROBABLY KEEP HIGHS COOLER THAN THEY OTHERWISE COULD BE. HOWEVER...
THE POTENTIAL FOR A SNEAKY WARM DAY IS THERE TOWARD NEXT THURSDAY
AND/OR FRIDAY...OUT AHEAD OF YET ANOTHER COLD FRONT PROGGED TO BE
MAKING ITS APPROACH...THOUGH TO BE HONEST...CONFIDENCE THAT FAR OUT
IS ANYTHING BUT HIGH. WHAT IS A LITTLE BETTER CONFIDENCE IS
CONTINUED CHANCES FOR SHOWERS AND EVENTUALLY SOME THUNDERSTORMS OUT
AHEAD OF THAT FEATURE...WITH LOW CHANCE POPS SEEMINGLY THE WAY TO GO
TO WRAP UP THE FORECAST PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 132 PM EDT FRI SEP 13 2013

HIGH PRESSURE WILL CONTINUE TO BUILD IN THROUGH TONIGHT LEADING TO
DIMINISHING WINDS AND MAINLY CLEAR SKIES (VFR CONDITIONS).
SOUTHWEST WINDS OF AROUND 10 KNOTS WILL DEVELOP ACROSS THE TAF
SITES SATURDAY MORNING AS WE GET ON THE BACKSIDE OF DEPARTING HIGH
PRESSURE.

&&

.MARINE...
ISSUED AT 312 AM EDT FRI SEP 13 2013

ADVISORIES STILL IN PLACE WILL STAY AS IS. WINDS/WAVES HAVE
SUBSIDED BELOW CRITERIA IN WHITEFISH BAY...WHILE CONTINUING OVER
MUCH OF THE LAKE MICHIGAN/HURON NEARSHORES. THE PRESSURE GRADIENT
LOOSENS ACROSS LAKE MICHIGAN BEFORE HURON...AS HIGH PRESSURE SINKS
IN FROM THE WEST. THIS HIGH SHIFTS EAST OF THE LAKES LATE TONIGHT
AND INTO SATURDAY WITH A RETURN FLOW IN STILL UNSTABLE OVERLAKE
CONDITIONS. THEN...ANOTHER COLD FRONT WILL CROSS THE
LAKES...SUNDAY MORNING...WITH SW/WSW WINDS AHEAD OF IT...POSSIBLY
REACHING ADVISORY LEVELS AGAIN. HIGH PRESSURE THEN REBUILDS BACK
INTO THE LAKES SUNDAY NIGHT INTO MONDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 8 AM EDT SATURDAY FOR MIZ008-015>036-
     041-042.
LH...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LHZ347>349.
LM...NONE.
LS...NONE.

&&

UPDATE...AS
SYNOPSIS...DL
SHORT TERM...SD
LONG TERM...DL
AVIATION...AS
MARINE...SD
Hazardous weather outlook, Sep 13, 3:37 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
337 AM EDT FRI SEP 13 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
141045-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
337 AM EDT FRI SEP 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE TO HIGH SWIM RISK THROUGH THIS AFTERNOON DUE
TO HIGH WAVES AND POTENTIAL RIP CURRENTS...FOR THE LAKE MICHIGAN
BEACHES OF NORTHERN LOWER MICHIGAN...INCLUDING GRAND TRAVERSE
BAY.

COLD AIR AND THE EXPECTATION FOR CLEAR SKIES TONIGHT...WILL BRING
ABOUT WIDESPREAD AREAS OF FROST. SOME LOCALIZED FREEZING
TEMPERATURES ARE EXPECTED IN THE LOWEST LYING AREAS ACROSS
NORTHERN MICHIGAN. SEE LATEST FROST ADVISORY FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROST IS AGAIN POSSIBLE ACROSS MUCH OF NORTHERN MICHIGAN MONDAY
NIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 3:23 AM EDTFrost AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more29 hr
Sep 13, 3:34 AM EDTBeach Hazards StatementAPXBenzie, Grand Traverse, Leelanau, Manistee13 hr

Nearby

Freeze Warnings in Michigan, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.